MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS POWER CONTROL UNIT; ARTHROSCOPE
Catalog Number 7205841
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power board has blow rendering the machine inoperable.No backup device was available; therefore, the procedure was not completed as intended.There was a surgical delay greater than 30 minutes; no patient injuries or complications were reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with no power after the power switch was depressed.Cause of power failure is shorted electronic components on the power supply.Reason for electronic component failure is unknown but a shorted out mdu is a possibility.Product passed functional testing with a known good power supply installed.The complaint investigation has concluded the cause of the failure to be a defective electronic component.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
DYONICS POWER CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8322901
Report Number1643264-2019-00095
Device Sequence Number1650310
Product Code HRX
UDI-Device Identifier03596010406200
UDI-Public03596010406200
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K030196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1